Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Global character formulae
for compact Lie groups


Authors: A. H. Dooley and N. J. Wildberger
Journal: Trans. Amer. Math. Soc. 351 (1999), 477-495
MSC (1991): Primary 22E30; Secondary 43A75
MathSciNet review: 1638234
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the concept of a modulator, which leads to a family of character formulae, each generalizing the Kirillov formula. For a suitable choice of modulator, this enables one to understand the Plancherel measure of a compact Lie group as arising from a partition of the identity on the dual of its Lie algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 22E30, 43A75

Retrieve articles in all journals with MSC (1991): 22E30, 43A75


Additional Information

A. H. Dooley
Affiliation: School of Mathematics, The University of New South Wales, Sydney 2052, Australia

N. J. Wildberger
Affiliation: School of Mathematics, The University of New South Wales, Sydney 2052, Australia

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02406-X
PII: S 0002-9947(99)02406-X
Received by editor(s): April 30, 1995
Article copyright: © Copyright 1999 American Mathematical Society